Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Pain mgmt appointment rant

Background is single level fusion 2 yrs. ago, with 2 bulged discs above and past SI joint syndrome.

When I first started with this Dr., I was taking 30mg oxycodone a day, plus Gabapentin, Voltaran, and an occasional muscle relaxer.

After about 6 months, I asked to be dropped down to Norco, and weaned off the Gabapentin. I still had pain but I managed. I just wanted off the narcotics.

A few months after that, after much research, I asked to be put on the Butrans patch. Both the Dr. and I fought the insurance co. and finally got it approved. It worked very well, and after a month, I weaned off the Norco (again by request) and went to Tramadol, which had worked well in the past.

After 9 months of that regimen, and after several PCP visits as to why I was so tired all the time, they realized that the Butrans was causing me to stop breathing in my sleep. Also, after reading more about it, I should not have been prescribed it with Tramadol and Baclofen. The combination was deadly. I didn't say anything about that to my pain Dr. He has always been good to me. I then asked to be taken off the Butrans, which was supposed to be a weaning process, but I was so afraid that I went cold turkey. I have been off of it for about a month now, and we didn't replace it with anything. I have been taking only Tramadol and the occasional Baclofen.

Fast forward to my appt. yesterday. I had gone to the gym Sat. and overdid it, and was in BAD pain. I think it is my facet joint on the left, which had been "rebuilt" by the surgeon during my fusion, since there was so much arthritis. I considered going to the ER or a Med Express place to get a dose of steroids, but I knew I had an appt. Tuesday. So I upped my Tramadol, Tylenol, etc. and toughed it out.

I called Monday to get steroid prescription from them, but they said they wanted to check me out first! Crap! So what could I do? The Dr. is out of the country for a month, with only a PA there. So again, I toughed it out.

Went to my appt., and we talked, she checked me out, agreed that it might be the facet, and ordered an Xray. Said she couldn't give me steroid pack because I had just had trigger point injections in my shoulder 2 weeks ago! WTF? I told her that the Dr. had told me before when in this exact situation, that oral and injectable are 2 different things and have no effect on each other. So she finally agreed.

Then comes the pill count. Last month they were filled on the 22nd. That day was the 20th, and I had 3 pills left. THEN she makes me do a urine test, the FIRST time ever in that office! Which I passed. Then she sends the nurse in to tell me that my scripts are being sent in (steroid pack and anti-nausea drug I take), and I asked about the Tramadol, and she said, real snotty, "It will be filled when it is due and NOT before!"

Needless to say, I was furious! Of all the people to treat that way, I would think I would be the last one! I have numerous times VOLUNTARILY asked to be taken off stronger drugs! So why am I being treated like that, and with TRAMADOL, of all things??! I mean, come on! I realize in retrospect that I probably should have gone to the ER; in the past, they happily provide steroids when you ask for that instead of drugs! All my MRI's, surgery, everything, was done in that hospital system so they can see everything. They know me and my whole family!

I am just so hurt and angry and disappointed. I plan on talking to the Dr. when he gets back, at my next appointment in Feb. But would like to hear others thoughts, similar situations.

Thanks for listening!
advertisement
Sign In or Register to comment.